Illinois, 2009

Flash Flood and Flooding in Illinois, June 1, 2009

June 1, 2009 · NWS LOT · 14 events in 10 counties and zones

Strong to severe thunderstorms developed across parts of northern Illinois during the afternoon hours of June 1st.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Strong to severe thunderstorms developed across parts of northern Illinois during the afternoon hours of June 1st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 1, 1:53 AM CST, 12 minutes earlier.

Area forecast discussion, Jun 1, 1:53 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
253 AM CDT MON JUN 1 2009

.DISCUSSION...
252 AM CDT

THE PLEASANT WEATHER IS QUICKLY BECOMING MORE UNSETTLED AS AN MCE
THAT DEVELOPED OVER ERN IOWA MOVES INTO NWRN IL THIS MORNING. THIS
IS JUST THE BEGINNING OF A PERIOD OF RAIN AND THUNDERSTORMS THAT
WILL PERSIST THROUGH EARLY WEDNESDAY MORNING.

NWLY FLOW ALOFT IS BECOMING MORE ZONAL AS THE UPPER LOW OVER SERN
CANADA MOVES OFF TO THE EAST AND A SERIES OF SHORT WAVES ROTATE
AROUND THE PERIPHERY OF A LARGER SCALE POLAR LOW OVER ERN
CANADA...AND THROUGH THE UPPER GREAT LAKES. AT THE SURFACE...A
COLD FRONT IS MOVING THROUGH THE UPPER MISSISSIPPI VALLEY...BUT IS
EXPECTED TO BECOME QUASI-STATIONARY OVER NRN/CNTRL IL-IN LATER
TODAY AS WEAK HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES REGION
AND THE SERN CONUS. WITH THE UPPER FLOW BECOMING MORE ZONAL...THE
FRONT WILL MEANDER NORTH AND SOUTH ACROSS THE CWA MONDAY AND
TUESDAY UNTIL SHORT WAVE ENERGY DIVING OUT OF SCNTRL CANADA
AMPLIFIES UPPER TROUGHING OVER THE NRN PLAINS AND PROGRESSES EWD.
THE SHORT RANGE MODELS ARE IN RELATIVELY GOOD AGREEMENT ON THE
SYNOPTIC SCALE PATTERN TONIGHT...WITH JUST SOME MINOR TIMING
DIFFERENCES WITH THE EMBEDDED SHORT WAVES. HOWEVER...WITH THE
ZONAL FLOW PATTERN SETTING UP...THESE TIMING DIFFERENCES AMONG THE
MODELS WILL BE OF LITTLE CONSEQUENCE TO THE SENSIBLE WEATHER
FORECAST FEATURES.

THE NET EFFECT WILL BE FOR A SERIES ON CONVECTIVE COMPLEXES TO
MOVE ALONG THE FRONTAL BOUNDARY. A STRENGTHENING LOW LEVEL JET
FROM THE SRN PLAINS THROUGH MO AND POINTING INTO NRN IL WILL
CONTINUE TO PUMP UP THE MOISTURE OVER THE AREA. SFC DEWPOINTS ARE
ALREADY CLIMBING INTO THE UPPER 40S AND LOWER 50S AND WILL CONTINUE
TO INCREASE THROUGH THE DAY. DEEP LAYER MOISTURE WILL ALSO
INCREASE...AND IS PARTICULARLY IMPRESSIVE...AND DISCONCERTING...IN
THE NAM GUIDANCE WITH A PERSISTENT RIBBON OF 1.5 INCH OVER NRN IL
THROUGH MONDAY AND TUESDAY. FOR QPF...HAVE STARTED OUT WITH THE
HPC GUIDANCE AS A FIRST STAB AND ADJUSTED UPWARD ALONG THE AXIS OF
HIGHEST PW AND THETA-E. FOR THE 48 HOUR PERIOD FROM 12Z MONDAY
THROUGH 12Z WEDNESDAY...HAVE A TOTAL OF AROUND 2 INCHES ACROSS THE
CWA WITH THE AXIS OF HEAVIEST PCPN AMOUNTS ROUGHLY ALONG THE I-80
CORRIDOR. HOWEVER...WITH THE ZONAL FLOW PATTER AND THE QUASI-
STATIONARY FRONT DEVELOPING...REPEATED CONVECTIVE ACTIVITY COULD
LEAD TO WIDESPREAD PCPN AMOUNTS EVEN HIGHER. NOT READY TO JUMP ON
HEADLINES JUST YET...BUT THERE IS CONCERN THAT AREAL AND RIVER
FLOOD WARNINGS AS WELL AS FLASH FLOOD WARNINGS WILL BE REQUIRED.

SEVERE THUNDERSTORMS WILL BE LIKELY TODAY AS WELL. MODERATE
INSTABILITY WITH CAPE VALUES AROUND 1500 J/KG FORECAST FOR LATER
THIS AFTERNOON. AGREE WITH THE SPC ASSESSMENT THAT THE MOST LIKELY
SEVERE TS SCENARIO FOR THE LOCAL AREA WILL BE SHORT LINE SEGMENTS
WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE HAIL. THE
TIME PERIOD OF GREATEST SEVER POTENTIAL WILL BE DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS TODAY.

GIVEN THE WEATHER CONCERNS FOR THE NEXT FEW DAYS...HAVE MADE NO
SGFNT CHANGES TO THE LONGER TERM FORECAST AT THIS TIME. THE
GENERAL TREND SHOULD BE FOR THE PATTERN TO BECOME MORE PROGRESSIVE
BY WEDNESDAY WITH THE POLAR JET DIGGING SWD OUT OF
CANADA...CARVING OUT AN UPPER TROUGH OVER THE CNTRL CONUS. THIS
WILL FORCE THE FRONTAL BOUNDARY EASTWARD...BUT TEMPERATURES WILL
BE ON THE COOLER SIDE FOR THE LATTER PORTIONS OF THE WEEK.

KREIN

&&

.AVIATION...

0600 UTC TAFS...ELEVATED THUNDERSTORMS PRESENTLY ERUPTING OVER IA
AT NOSE OF 20-30KT LOW LEVEL JET. VERY DRY AIR MASS OVER NRN IL
THIS EVENING WILL MOISTEN UP RAPIDLY NEXT 12 HOURS AS DEW POINTS
ALREADY INTO THE LOWER 60S BEHIND WARM FRONT FROM MO INTO WRN IA.
SHORT RANGE MODELS BRING THIS AREA OF CONVECTION EAST ACROSS NRN
IL AND SRN WI EARLY THIS MORNING...REACHING RFD AROUND 09Z AND
CHICAGO TERMINALS AROUND 11Z. DECIDED TO HANDLE THIS WITH A TEMPO
GROUP FOR NOW. IF A MORE SOLID AREA OF THUNDERSTORMS SEEMS
IMMINENT...WILL UPDATE TERMINALS TO HIT IT HARDER. COULD SEE SOME
BRIEF MVFR CIGS/VSBYS...BUT WITH DRY LOW LEVELS AND ELEVATED
NATURE OF THUNDERSTORMS...EXPECT THINGS TO REMAIN MAINLY VFR OVER
NIGHT AND MONDAY MORNING.

AFTER THIS PERIOD OF SHOWERS AND THUNDERSTORMS...THE MAIN CLUSTER
SHOULD MOVE OFF TO THE EAST BY MID MORNING. WOULD EXPECT A LULL IN
THE ACTIVITY BUT MAINTAINED A VCNTY GROUP FOR THE POSSIBILITY OF A
FEW LINGERING SHOWERS INTO LATE MORNING. COLD FRONT WILL SAG SOUTH
DURING THE DAY MONDAY...SETTLING TO A LINE FROM SRN IA TO NRN IL
BY MID TO LATE AFTERNOON. DAYTIME HEATING AND CONVERGENCE ALONG
COLD FRONT SHOULD BE SUFFICIENT FOR MORE SURFACE BASED CONVECTION
TO DEVELOP BY LATE AFTERNOON. MOST LIKELY LOCATION WOULD BE FROM
SE NE ACROSS IA/MO BORDER INTO W CENTRAL IL WHERE LOW LEVEL JET
WILL BE NEARLY PERPENDICULAR TO EAST-WEST STATIONARY
FRONT...THOUGH STORMS COULD DEVELOP EASTWARD ALONG FRONT TO THE
CHICAGO AREA AND NORTHERN IN. HOWEVER FEEL MOST OF THE ACTIVITY
WILL BE SOUTH OF CHICAGO TERMINALS...SO WILL JUST KEEP A VCNTY
GROUP IN THE LATE AFTERNOON AND EARLY EVENING.

STATIONARY FRONT AND CONVECTION MAY LIFT NORTH INTO NRN IL LATE
MON NIGHT INTO TUE MORNING. REFLECTED THIS IN THE 30 HOUR ORD TAF.

ALLSOPP

&&

.MARINE...

305 AM CDT

NOT MANY CHANGES NEEDED FOR THE MARINE FORECAST THIS MORNING. A
LIGHT NORTH NORTHWEST WIND FIELD ACROSS THE LAKE THIS MORNING WILL
CONTINUE AS A RIDGE OF HIGH PRESSURE ACROSS THE UPPER MS RIVER
VALLEY OVERSPREADS THE WESTERN GREAT LAKES. THIS RIDGE WILL BEGIN TO
MOVE OFF TO THE EAST THIS AFTERNOON WHICH WILL RESULT IN SOUTH WINDS
DEVELOPING. THE NEXT FAST MOVING UPPER LEVEL DISTURBANCE ACROSS
SOUTHWEST CANADA WILL MOVE INTO ONTARIO EARLY MONDAY MORNING. A SFC
LOW ASSOCIATED WITH THIS DISTURBANCE WILL MOVE ACROSS NORTHERN LAKE
MICHIGAN LATE TONIGHT. SOUTH WINDS WILL STRENGTHEN TONIGHT WITH
GUSTS TO AROUND 20 KNOTS POSSIBLE DOWNSTREAM OF THIS LOW. WINDS WILL
SHIFT TO THE NORTH EARLY MONDAY WITH THE PASSAGE OF A COLD FRONT.
THIS FRONT WILL SLOW/STALL SOUTH OF LAKE MICHIGAN ON MONDAY AND
ANOTHER WEAK SFC LOW IS EXPECTED TO RIDE ALONG THIS BOUNDARY TO THE
SOUTH OF LAKE MICHIGAN ON TUESDAY RESULTING IN CONTINUED NORTHEAST
WINDS. LIGHTER NORTH WINDS THEN CONTINUE INTO WEDNESDAY AS THE NEXT
SFC HIGH BEGINS TO BUILD IN FROM THE WEST. DEPENDING ON STRENGTH OF
THE SURFACE WAVE THAT MOVES SOUTH OF THE LAKE TUESDAY...COULD HAVE
SOME WAVE HEIGHTS APPROACHING SMALL CRAFT ADVISORY CRITERIA FOR A
BRIEF TIME LATE MONDAY INTO TUESDAY...BUT WILL CONTINUE TO CARRY
WAVE HEIGHTS IN THE 2 TO 3 FOOT RANGE FOR THIS PERIOD AT THE END OF
THE FETCH ACROSS THE SOUTH END OF THE LAKE.

MARSILI

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, May 31, 2:39 PM CST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
339 PM CDT SUN MAY 31 2009

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
012045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
339 PM CDT SUN MAY 31 2009 /439 PM EDT SUN MAY 31 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  PERIODS OF THUNDERSTORMS...WHICH MAY PRODUCE:

  HEAVY DOWNPOURS.
  CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS FAR NORTHERN
  ILLINOIS AFTER MIDNIGHT TONIGHT.

  DISCUSSION:

  THUNDERSTORMS WILL LIKELY DEVELOP ACROSS NORTHERN IOWA AND
  SOUTHERN MINNESOTA TONIGHT AND GRADUALLY SPREAD EAST ACROSS
  SOUTHERN WISCONSIN AND NORTHERN ILLINOIS DURING THE PREDAWN
  HOURS OF MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OCCASIONAL THUNDERSTORMS CAN BE EXPECTED MONDAY INTO TUESDAY
NIGHT AS A COLD FRONT SLOWLY SAGS ACROSS NORTHERN ILLINOIS AND
NORTHERN INDIANA. THE POTENTIAL EXISTS FOR SOME STORMS TO BE
SEVERE ESPECIALLY IN THE AFTERNOON AND EVENING...WITH DAMAGING
WINDS AND LARGE HAIL THE PRIMARY THREAT. WITH THE POTENTIAL FOR
SEVERAL ROUNDS OF THUNDERSTORMS OVER THE NEXT FEW DAYS...LOCALLY
HEAVY RAINFALL AMOUNTS IN EXCESS OF AN INCH ARE POSSIBLE.

ANOTHER THREAT OF THUNDERSTORMS IS POSSIBLE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-012045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
339 PM CDT SUN MAY 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A THREAT OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT. CLOUD
TO GROUND LIGHTNING...HEAVY DOWNPOURS AND WIND GUSTS IN EXCESS OF
30 KNOTS WILL BE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE THUNDERSTORM THREAT CONTINUES MONDAY THROUGH TUESDAY. SOME OF THE
STORMS COULD BE SEVERE...PARTICULARLY MONDAY AFTERNOON.

ANOTHER THREAT OF THUNDERSTORMS IS POSSIBLE ON SATURDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-012045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
339 PM CDT SUN MAY 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS LAKE MICHIGAN MAINLY
AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A THREAT OF THUNDERSTORMS ACROSS ALL OF LAKE MICHIGAN
MONDAY MORNING...AND ACROSS MAINLY THE SOUTHERN PART OF LAKE
MICHIGAN MONDAY AFTERNOON INTO TUESDAY.

ANOTHER THREAT OF THUNDERSTORMS IS POSSIBLE ON SATURDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RLB

The radar

The Chicago radar (KLOT), 59 km away, was scanning. The volume nearest the first event began at 08:06 UTC.

Open the radar archive at this moment

Event by event

7 hail, 4 thunderstorm wind, 2 flood, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, De Kalb

When
June 1, 2:05 AM CST
Where
De Kalb County, 1.3 mi SE of Cortland
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
41.909, -88.660

A large tree was blown over along North Chase Road.

Hail, Kane

When
June 1, 1:25 PM CST to 1:26 PM CST
Where
Kane County, Aurora
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.770, -88.320

Hail, Du Page

When
June 1, 1:30 PM CST to 1:31 PM CST
Where
Du Page County, 2 mi E of Naperville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.780, -88.111

Hail, Du Page

When
June 1, 1:45 PM CST to 1:46 PM CST
Where
Du Page County, Woodridge
Measured
0.75 in hail
Reported by
Public
Coordinates
41.730, -88.030

Hail, Kane

When
June 1, 4:15 PM CST to 4:16 PM CST
Where
Kane County, 2.42 mi E of Henpeck
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
42.122, -88.433

Penny size hail was reported near Route 47 and Interstate 90.

Flood, Winnebago

When
June 1, 4:17 PM CST to 8:00 PM CST
Where
Winnebago County, 2.57 mi W of Perryville to 1.02 mi WSW of Perryville
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
42.227, -89.020

Four to five inches of standing water was reported along Business 20 in Perryville.

Flood, Boone

When
June 1, 4:30 PM CST to 8:00 PM CST
Where
Boone County, 2.36 mi NNW of Belvidere to 2.78 mi SSW of Belvidere
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
42.281, -88.868

Four to six inches of standing water was reported in the streets at multiple locations.

Hail, McHenry

When
June 1, 5:08 PM CST to 5:09 PM CST
Where
McHenry County, Huntley
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.170, -88.420

Hail, Cook

When
June 1, 5:24 PM CST to 5:25 PM CST
Where
Cook County, 2.86 mi N of Hoffman Estates
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.091, -88.122

Penny size hail was reported at Route 62 and Huntington Boulevard.

Hail, Livingston

When
June 1, 5:35 PM CST to 5:36 PM CST
Where
Livingston County, 1 mi E of Strawn
Measured
1 in hail
Reported by
Public
Coordinates
40.650, -88.361

Thunderstorm Wind, Livingston

When
June 1, 5:35 PM CST
Where
Livingston County, 1 mi E of Strawn
Measured
52 kt (60 mph) measured gust
Reported by
Public
Coordinates
40.650, -88.361

Flash Flood, Winnebago

When
June 1, 5:40 PM CST to 10:00 PM CST
Where
Winnebago County, 3.76 mi ENE of Pecatonica Arpt to 3.96 mi NE of Pecatonica
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
42.346, -89.300

Six to eight inches of flowing water was reported over Telegraph Road near Theodorff Road.

Thunderstorm Wind, Ford

When
June 1, 6:36 PM CST
Where
Ford County, 1.08 mi SE of Paxton
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.459, -88.085

A large tree was blown down on Route 9 blocking both lanes.

Thunderstorm Wind, Iroquois

When
June 1, 7:00 PM CST
Where
Iroquois County, 3.16 mi WSW of Idaville Corner
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
Broadcast Media
Coordinates
40.606, -87.922

A barn suffered significant wind damage with a large section of roof blown away, including part of the roof structure.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2009Every state in 2009This day in weather historyWarnings in Illinois, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185453, 174550, 174552, 174551, 174553, 174580, 174578, 174554, 174555, 174557, 174559, 174576, 174560, 185467.